Large Deviations for Diffusions Interacting Through Their Ranks

Amir Dembo, Mykhaylo Shkolnikov, S. R.Srinivasa Varadhan, Ofer Zeitouni

Research output: Contribution to journalArticlepeer-review

14 Scopus citations

Abstract

We prove a large deviations principle (LDP) for systems of diffusions (particles) interacting through their ranks when the number of particles tends to infinity. We show that the limiting particle density is given by the unique solution of the appropriate McKean-Vlasov equation and that the corresponding cumulative distribution function evolves according to a nondegenerate generalized porous medium equation with convection. The large deviations rate function is provided in explicit form. This is the first instance of an LDP for interacting diffusions where the interaction occurs both through the drift and the diffusion coefficients and where the rate function can be given explicitly. In the course of the proof, we obtain new regularity results for tilted versions of such a generalized porous medium equation.

Original languageEnglish (US)
Pages (from-to)1259-1313
Number of pages55
JournalCommunications on Pure and Applied Mathematics
Volume69
Issue number7
DOIs
StatePublished - Jul 1 2016

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Large Deviations for Diffusions Interacting Through Their Ranks'. Together they form a unique fingerprint.

Cite this